Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Quarter-stratifiability in ordered spaces


Authors: Harold R. Bennett and David J. Lutzer
Journal: Proc. Amer. Math. Soc. 134 (2006), 1835-1847
MSC (2000): Primary 54F05; Secondary 54E20, 54H05
Published electronically: December 5, 2005
MathSciNet review: 2207501
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study Banakh's quarter-stratifiability among generalized ordered (GO)-spaces. All quarter-stratifiable GO-spaces have a $ \sigma$-closed-discrete dense set and therefore are perfect, and have a $ G_\delta$-diagonal. We characterize quarter-stratifiability among GO-spaces and show that, unlike the situation in general topological spaces, quarter-stratifiability is a hereditary property in GO-spaces. We give examples showing that a separable perfect GO-space with a $ G_\delta$-diagonal can fail to be quarter-stratifiable and that any GO-space constructed on a Q-set in the real line must be quarter-stratifiable.


References [Enhancements On Off] (What's this?)

  • 1. K. Alster, Subparacompactness in Cartesian products of generalized ordered topological spaces, Fund. Math. 87 (1975), 7–28. MR 0451210 (56 #9497)
  • 2. T. O. Banakh, (Metrically) quarter-stratifiable spaces and their applications in the theory of separately continuous functions, Mat. Stud. 18 (2002), no. 1, 10–28 (English, with English and Russian summaries). MR 1968755 (2004d:54023)
  • 3. Geoffrey D. Creede, Concerning semi-stratifiable spaces, Pacific J. Math. 32 (1970), 47–54. MR 0254799 (40 #8006)
  • 4. M. J. Faber, Metrizability in generalized ordered spaces, Mathematisch Centrum, Amsterdam, 1974. Mathematical Centre Tracts, No. 53. MR 0418053 (54 #6097)
  • 5. Kuratowski, K., Quelques problemes concernant les espaces metrique non-separables, Fundamenta Math. 25(1935), 534-545.
  • 6. D. J. Lutzer, On generalized ordered spaces, Dissertationes Math. Rozprawy Mat. 89 (1971), 32. MR 0324668 (48 #3018)
  • 7. Montgomery, D. Non-separable metric spaces, Fundamenta Math. 25(1935), 527-533.
  • 8. Walter Rudin, Lebesgue’s first theorem, Mathematical analysis and applications, Part B, Adv. in Math. Suppl. Stud., vol. 7, Academic Press, New York-London, 1981, pp. 741–747. MR 634266 (82k:28006)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54F05, 54E20, 54H05

Retrieve articles in all journals with MSC (2000): 54F05, 54E20, 54H05


Additional Information

Harold R. Bennett
Affiliation: Department of Mathematics and Statistics, Texas Tech University, Lubbock, Texas 79409
Email: bennett@math.ttu.edu

David J. Lutzer
Affiliation: Department of Mathematics, College of William & Mary, Williamsburg, Virginia 23187
Email: lutzer@math.wm.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-05-08306-1
PII: S 0002-9939(05)08306-1
Received by editor(s): January 12, 2005
Published electronically: December 5, 2005
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.